Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change in Meds
May 30, 2004

I started meds in 96. Crixivan, epivir and zerit. I switched the Crixivan to Sustiva in 99. I have had all of the lipodystrophy symptoms, tho not to a huge extent. I have been able to keep it moderate thru exercise, some injections, and unfortualtely now having to have the work done on the back of my neck. I have had no viraI load for the last 8 yrs and my t-cells are 1119. I recently went to an HIV specialist and he, being very impressed with my numbers, but seeing how distressed I am about the lipo, offered a new drug treatment plan. This includes Norvir, Reyataz, Viriad and Emtriva. He said they have shown not to be so big on causing lipodystrophy and that maybe my body would benefit and see some reversal. I am afraid to switch my meds but am hating the Zerit and Sustiva now.

Any thoughts on this new regimen?

Thanks.

Response from Dr. Young

Thanks for your question. You do have very healthy-appearing CD4 cell counts and viral load.

The combo that your doctor has proposed should be very well tolerated-- certainly from the perspective of mitochondrial injury (proposed to be the cause of lipoatrophy), the tenofovir/FTC (Viread/Emtriva) components should not be associated with any increased risk. As for boosted atazanavir, there is less longer term data, since this is one of our newest drugs, but there's no data to suggest that this medication should cause excess lipo either.

Good luck, BY



Previous
Low platelets
Next
Surgery with no immune system?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement